Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 15, 2021, 4:11 PM CDT for Williamson County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2021, 4:11 PM CDT (21:11 UTC)
- Expired
- Apr 15, 2021, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 13 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
761
WWUS84 KEWX 152111
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
411 PM CDT Thu Apr 15 2021
TXZ173-152200-
Williamson TX-
411 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 500 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jarrell, or 10 miles northwest of Granger, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Georgetown, Taylor, Granger, Serenada, Bartlett, Jarrell, Thrall,
Weir, Georgetown Dam, Sun City, Granger Dam, Theon, Laneport, Hoxie,
Waterloo, Hare, Walburg, Schwertner, Jonah and Noack.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
south central Texas.
LAT...LON 3087 9762 3074 9727 3047 9716 3067 9775
3087 9765
TIME...MOT...LOC 2111Z 283DEG 36KT 3083 9756
$$
KCWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 15, 2:21 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 15, 2:21 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 221 PM CDT Thu Apr 15 2021 .SHORT TERM (Tonight through Friday Night)... WYSIWYG would be the one word forecast for the next 36 hours, with little practical change in conditions for most locations until Friday evening. In greater detail, the stalled front/boundary over the southern part of our area will stay in place tonight, then slowly shift northward tomorrow, re-introducing southerly, low-level flow progressively northward during the day. Meanwhile, a cold front will continue southward across North Texas, reaching the north edge of our CWA by sunset Friday evening. For those playing along at home, the increase in temperature/moisture gradients over our area result in frontogenesis, and not surprisingly, a source of lift for convection. Not coincidentally, another shortwave trough will approach the area from the west tomorrow, pass overhead during the day, and move east of the area tomorrow night. This trough will also serve as a source of lift, especially over the Rio Grande Plains late tonight and Friday morning. Last, but not least, the Low Level Jet will reach it's diurnal peak late tonight and wane by late Friday morning, also providing a source of lift/moist air feed for convection. Putting this all together for sensible weather, a few thunderstorms may continue on the coastal plains this evening. Some of these storms may be severe with large hail and damaging wind. Cloudy skies with patchy fog and drizzle will occur for most places overnight. On the Rio Grande Plains, expect scattered showers and a few thunderstorms to develop as the shortwave trough approaches. These storms will progress across the rest of the area during the day on Friday, and a few storms may become severe in the northern Hill Country, metro Austin, and coastal plains to the east of Austin. Since these storms will not be surface-based, the most likely severe threat will be large hail. The cold front will then sweep through the area Friday evening and overnight, ending rain chances and ushering in cooler and drier air. && .LONG TERM (Saturday through Thursday)... The period starts out under western flow aloft, which will quickly be followed by a much cooler pattern for the weekend, as colder air filters in behind a cold front Saturday morning. In fact, the GEFS and ECM Ensembles both depict area high temperatures some 15-20 degrees below normal for mid to late April. That would put almost the entire CWA in the upper 50s and lower 60s for highs, with the exception being our far southern zones which should manage to climb into the upper 60s. There is a slight chance for some remnant showers behind the departing front on Saturday, so have kept some 20-30% PoPs in play for our southern zones, but honestly, not all that impressive with the setup late Saturday, so chances may need to be trimmed further in future forecast packages. By Monday, another piece of energy quickly dives south over southwestern New Mexico, bringing with it a chance for some rain showers across mainly Val Verde county. Moisture will be harder to come by, so chances look rather slim. Will keep 20-30% PoPs in play for western Val Verde county, with the remainder of the CWA likely staying dry. Models are in agreement that yet another unseasonably strong cold front for mid to late April will arrive sometime late Tuesday into early Wednesday am. Going thinking is that this will be a dry frontal passage. Beyond that, the active pattern continues with yet another longwave trough digging southward over the Four Corners region by late week, bringing showers and storms back into the picture. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 81 53 64 50 / 70 80 20 10 - Austin Bergstrom Intl Airport 64 81 53 65 48 / 60 70 20 10 - New Braunfels Muni Airport 66 83 55 67 50 / 50 50 20 20 - Burnet Muni Airport 62 79 50 62 47 / 60 60 10 - - Del Rio Intl Airport 68 91 57 67 52 / 40 10 10 20 10 Georgetown Muni Airport 63 79 50 63 47 / 70 70 20 - - Hondo Muni Airport 66 87 55 67 50 / 40 30 10 20 10 San Marcos Muni Airport 64 82 53 65 49 / 50 60 20 20 - La Grange - Fayette Regional 67 79 55 67 51 / 50 80 20 20 - San Antonio Intl Airport 66 83 56 65 52 / 50 40 20 20 10 Stinson Muni Airport 67 85 57 66 52 / 40 30 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Zeitler Long-Term...Morris Decision Support...KCW
Hazardous weather outlook, Apr 15, 3:30 AM CDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 330 AM CDT Thu Apr 15 2021 TXZ171>173-183>194-202>209-217>225-228-160830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 330 AM CDT Thu Apr 15 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A few strong to severe thunderstorms are possible across much of South Central Texas today into early this evening. The greatest threat area is along and northwest of a Del Rio to San Antonio to Austin line. The main threat will be large hail, although damaging winds are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated strong thunderstorms are possible across our Central Texas counties on Friday with hail and gusty winds possible. Elevated fire weather conditions are possible across Val Verde and western parts of Edwards and Kinney counties Friday afternoon due to low humidities and breezy winds. No hazardous weather is expected Saturday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 15, 3:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
353 PM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL BERTRAM 30.75N 98.05W
04/15/2021 M2.75 INCH BURNET TX PUBLIC
&&
HAMPSHIRELocal storm report, Apr 15, 4:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
406 PM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 ESE LEANDER 30.56N 97.84W
04/15/2021 E2.00 INCH WILLIAMSON TX TRAINED SPOTTER
2 INCH HAIL AT THE INTERSECTION OF 183 AND
CRYSTAL FALLS PKWY.
&&
HAMPSHIRELocal storm report, Apr 15, 4:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 PM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 4 ESE LIBERTY HILL 30.65N 97.85W
04/15/2021 E1.50 INCH WILLIAMSON TX PUBLIC
&&
HAMPSHIRELocal storm report, Apr 15, 4:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 PM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 5 NE LEANDER 30.62N 97.81W
04/15/2021 E1.50 INCH WILLIAMSON TX EMERGENCY MNGR
PING PONG SIZE HAIL AT LAKE SIDE DRIVE AND
LAKE SIDE COVE.
&&
HAMPSHIRELocal storm report, Apr 15, 4:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
411 PM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 1 NNE LEANDER 30.58N 97.85W
04/15/2021 E2.00 INCH WILLIAMSON TX PUBLIC
&&
HAMPSHIRESpecial weather statement, Apr 15, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
411 PM CDT Thu Apr 15 2021
TXZ173-152200-
Williamson TX-
411 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 500 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jarrell, or 10 miles northwest of Granger, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Georgetown, Taylor, Granger, Serenada, Bartlett, Jarrell, Thrall,
Weir, Georgetown Dam, Sun City, Granger Dam, Theon, Laneport, Hoxie,
Waterloo, Hare, Walburg, Schwertner, Jonah and Noack.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
south central Texas.
LAT...LON 3087 9762 3074 9727 3047 9716 3067 9775
3087 9765
TIME...MOT...LOC 2111Z 283DEG 36KT 3083 9756
KCWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:34 AM CDT | Special Weather Statement | EWX | Kinney | 41 min |
| Apr 15, 8:12 AM CDT | Special Weather Statement | EWX | Edwards | 48 min |
| Apr 15, 8:14 AM CDT | Special Weather Statement | EWX | Kinney | 46 min |
| Apr 15, 8:31 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 59 min |
| Apr 15, 8:40 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 65 min |
| Apr 15, 8:55 AM CDT | Special Weather Statement | EWX | Edwards | 50 min |
| Apr 15, 9:04 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 24 min |
| Apr 15, 9:32 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 17 min |
| Apr 15, 9:42 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 63 min |
| Apr 15, 10:42 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 45 min |
| Apr 15, 12:15 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 60 min |
| Apr 15, 1:07 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis | 53 min |
| Apr 15, 1:52 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 36 min |
| Apr 15, 2:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 40 min |
| Apr 15, 2:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 63 min |
| Apr 15, 3:21 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 54 min |
| Apr 15, 3:56 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 49 min |
| Apr 15, 4:36 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 54 min |
| Apr 15, 5:22 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 29 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.